MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G47701
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Seizures (2063)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Inital reporter occupation = unknown.Pma/510(k) number = k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a female patient with a history of a thoracoabdominal aneurysm had seizures after a procedure involving placement of two unknown stent grafts within the descending thoracic aorta, a custom-made branch, and a fenestrated graft.The procedure was reportedly uneventful and completed in "satisfactory" time.Initially, a cook representative was told that the patient suffered a posterior circulation stroke after the procedure.One of the surgeons involved in the procedure stated that the cook flexor high-flex ansel guiding sheath, which was inserted via the axillary artery into the left subclavian artery, had potentially occluded blood flow to the brain due to the patient's small size.Additional information was received 25feb2020, however, stating the patient did not have a stroke, but did have seizures after surgery, which had since resolved.The patient is recovering well.Per the user facility, no additional information will be available.There has been no alleged malfunction of the cook device.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, a female patient with a history of a thoracoabdominal aneurysm had seizures after a procedure involving placement of two unknown stent grafts within the descending thoracic aorta, a custom-made branch, and a fenestrated graft.The procedure was reportedly uneventful and completed in "satisfactory" time.Initially, a cook representative was told that the patient suffered a posterior circulation stroke after the procedure.One of the surgeons involved in the procedure stated that the cook flexor high-flex ansel guiding sheath, which was inserted via the axillary artery into the left subclavian artery, had potentially occluded blood flow to the brain due to the patient's small size.Additional information was received 25feb2020, however, stating the patient did not have a stroke, but did have seizures after surgery, which had since resolved.The patient is recovering well.Per the user facility, no additional information will be available.There has been no alleged malfunction of the cook device.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, and,quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the event description and the investigation there was objective evidence that the device was manufactured to specification.There has been no reported malfunction of the cook device.With current limited information, causes for this event may be traced to patient condition or procedural/user issues.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9782030
Report Number1820334-2020-00538
Device Sequence Number16283528
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)211120(10)9324993
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Model NumberG47701
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Device Lot Number9324993
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight45